Alert archive / California / Small Craft Advisories in 2011
Small Craft Advisory 287, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Jul 14, 2011, 2:49 AM PDT. It took effect at Jul 14, 2011, 2:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2011, 2:49 AM PDT (09:49 UTC)
- In effect from
- Jul 14, 2011, 2:00 PM PDT
- Expired
- Jul 14, 2011, 9:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
182 WHUS76 KMTR 140949 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 249 AM PDT THU JUL 14 2011 PZZ565-570-575-141100- /O.CAN.KMTR.SC.Y.0286.000000T0000Z-110715T1200Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 249 AM PDT THU JUL 14 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS: NORTHWEST WINDS HAVE SUBSIDED TO 10 TO 20 KT. HOWEVER...LOCAL GUSTS TO 25 KT WILL BE POSSIBLE THROUGH TONIGHT. $$ PZZ540-545-141100- /O.CAN.KMTR.SC.Y.0286.000000T0000Z-110715T0600Z/ POINT ARENA TO POINT REYES TO 10 NM- POINT REYES TO PIGEON POINT TO 10 NM- 249 AM PDT THU JUL 14 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS: NORTHWEST WINDS HAVE SUBSIDED TO 10 TO 20 KT. HOWEVER...LOCAL GUSTS TO 25 KT WILL BE POSSIBLE THROUGH TONIGHT. $$ PZZ530-141800- /O.NEW.KMTR.SC.Y.0287.110714T2100Z-110715T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 249 AM PDT THU JUL 14 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KT THIS AFTERNOON AND BEGIN TO SUBSIDE LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
074 WHUS76 KMTR 141548 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 848 AM PDT THU JUL 14 2011 PZZ530-150000- /O.CON.KMTR.SC.Y.0287.110714T2100Z-110715T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 848 AM PDT THU JUL 14 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KT THIS AFTERNOON AND BEGIN TO SUBSIDE LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
964 WHUS76 KMTR 142132 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 232 PM PDT THU JUL 14 2011 PZZ530-150400- /O.CON.KMTR.SC.Y.0287.000000T0000Z-110715T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 232 PM PDT THU JUL 14 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KT LATER THIS AFTERNOON AND EVENING AND THEN BEGIN TO SUBSIDE AFTER 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 13, 10:23 PM PDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jul 13, 10:23 PM PDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1023 PM PDT WED JUL 13 2011
.DISCUSSION...AS OF 8:55 PM PDT WEDNESDAY...A FEW PATCHES OF STRATUS
PERSIST ALONG THE COAST AT THIS HOUR AS WELL AS AROUND THE SAN
FRANCISCO AND MONTEREY BAYS. HOWEVER CLOUD COVER HAS DECREASED
SUBSTANTIALLY FROM YESTERDAY. THIS IS LIKELY DUE TO THE PASSAGE OF
A WEAK SHORTWAVE ACROSS THE REGION THIS AFTERNOON. OBSERVATIONS
SHOWED A STEADY INCREASE IN THE NORTHERLY GRADIENT (ACV-SFO) OVER
THE LAST 6 HOURS...STRENGTHENING FROM 0.9 MB TO 1.9 MB. STRATUS WAS
LITERALLY SWEPT FROM THE COAST THIS AFTERNOON AS THE NORTHERLY
GRADIENT STRENGTHENING UNDER THE INFLUENCE OF THE SHORTWAVE.
TEMPERATURES SAW VERY LITTLE CHANGE FROM YESTERDAY AS THE WEATHER
PATTERN VARIED LITTLE AS WELL. HIGHS REACHED INTO THE 60S AND LOW
70S ALONG THE COAST WITH 7OS AND 80S FARTHER INLAND. A DEEP MARINE
LAYER ALLOWED FOR EXTENSIVE INLAND PENETRATION OF STRATUS OVERNIGHT
AND GRADUAL CLEARING TO THE COAST THIS MORNING. A REPEAT IS IN STORE
TONIGHT AS STRATUS SLOWLY FILLS IN OFF THE COAST AND MOVE INLAND
OVERNIGHT. DRIZZLE IS LIKELY ONCE AGAIN THURSDAY MORNING.
CONDITIONS WILL SEE LITTLE FLUCTUATIONS THROUGH THE END OF THE WEEK
AS THE LONGWAVE TROUGH REMAINS IN PLACE. HOWEVER WARMER WEATHER IS
IN THE FORECAST FOR NEXT WEEK AS HIGH PRESSURE NUDGES BACK IN OVER
THE REGION. WE WILL SEE TEMPERATURES REBOUND TO SEASONABLE LEVELS.
FORECAST REMAINS ON TRACK. NO UPDATES NEEDED AT THIS TIME.
&&
.AVIATION...AS OF 10:23 PM PDT WEDNESDAY...A DEEP LOW PRESSURE TROUGH
ANCHORED ALONG THE WEST COAST WILL KEEP ONSHORE FLOW GOING AS WELL
AS A DEEP MARINE LAYER FOR CONTINUED NIGHT AND MORNING STRATUS
THROUGH THE PERIOD.
VICINITY OF KSFO...MVFR CIGS EXPECTED EARLY IN THE EVENING THEN
BECOMING LOCALLY IFR AFTER 12Z.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...MVFR CIGS WILL PERSIST THROUGH 08Z...
WITH IFR CONDITIONS AFTER THAT TIME. LIGHT COASTAL DRIZZLE POSSIBLE
OVERNIGHT.
&&
.MTR WATCHES/WARNINGS...
.TNGT...SCA...PT ARENA TO PIGEON PT 0-60 NM
SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM
SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM
SCA...SF BAY UNTIL 11 PM.
&&
PUBLIC FORECAST: CW
AVIATION/MARINE: SIMSNearby
Small Craft Advisories in California, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.